Alert archive / Arizona / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 27, NWS Phoenix, AZ

July 30, 2018Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 30, 2018, 7:12 PM MST for Maricopa County, Arizona. It was in force for 33 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2018, 7:12 PM MST (02:12 UTC)
Expired
Jul 30, 2018, 7:45 PM MST
In force
33 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 61 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 7:12 PM MSTTSTM WND GST 375 W North Scottsdale, AZNEIGHBOR’S EUCALYPTUS TREE SHEDDING LIMBS, BUT NO DAMAGE TO THEIR HOME.
Jul 30, 7:13 PM MSTTSTM WND GST 742 Ne Deer Valley, AZ74 MPH WIND GUST AT DEER VALLEY ASOS.
Jul 30, 7:15 PM MSTTSTM WND DMG4 E Deer Valley, AZCHIMANY DOWN.
Jul 30, 7:15 PM MSTTSTM WND GST 706 Nw Deer Valley, AZCORRECTS TIME OF PREVIOUS TSTM WND GST REPORT FROM 6 NW DEER VALLEY. FORMER NWS EMPLOYEE. 60-70 MPH WIND GUSTS. DAMAGE TO MY ROOF AND SOLAR SYSTEM ON MY ROOF NEAR 67TH AVE. AND HAPPY VALLEY RD.
Jul 30, 7:21 PM MSTTSTM WND GST 631 W North Scottsdale, AZGUST 63 MPH AT SCOTTSDALE AIRPORT ASOS.
Jul 30, 7:37 PM MSTTSTM WND DMG4 Wnw North Scottsdale, AZBELL ROAD AND 56ST TREES DOWN. 18IN TREE.
Jul 30, 7:38 PM MSTTSTM WND DMG2 Sse North Scottsdale, AZ1/4 MILE VISIBILITY DUE TO BLOWING DUST. BLOWING DEBRIS AND BROKEN TREE LIMBS (SMALL). ESTIMATED 40KT+ WINDS.
Jul 30, 7:38 PM MSTTSTM WND DMG6 W North Scottsdale, AZLOCAL SMALL STREAM FLOW, LOW VOLUME AT THIS TIME. SCOTTSDALE RD ALSO PINNACLE PT RD. POWER OUT AT 36TH AND GREENWAY. 4 TREES DOWN. STREET SIGNS TOPPLED.
Jul 30, 7:39 PM MSTTSTM WND DMG6 E Deer Valley, AZ36TH AND UNION HILLS TREES DOWN.
Jul 30, 7:50 PM MSTTSTM WND DMG6 Wnw North Scottsdale, AZLARGE TREE DOWN.
Jul 30, 7:55 PM MSTTSTM WND GST 706 Nw Deer Valley, AZFORMER NWS EMPLOYEE. 60-70 MPH WIND GUSTS. DAMAGE TO MY ROOF AND SOLAR SYSTEM ON MY ROOF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 2.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2018-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2018-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
2603 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

753 
WUUS55 KPSR 310212
SVRPSR
AZC013-310245-
/O.NEW.KPSR.SV.W.0027.180731T0212Z-180731T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Phoenix AZ
712 PM MST MON JUL 30 2018

The National Weather Service in Phoenix has issued a

* Severe Thunderstorm Warning for...
  Maricopa County in south central Arizona...

* Until 745 PM MST.

* At 712 PM MST, severe thunderstorms were located along a line
  extending from near Castle Hot Springs to Carefree to near Rio
  Verde, moving south at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Phoenix, Glendale, Scottsdale, Peoria, Surprise, Fountain Hills,
  New River, Cave Creek, Carefree, Deer Valley Airport, Granite Reef
  Dam, Lake Pleasant, McDowell Mountain Park, Goldfield Ranch and
  Scottsdale Airport.

* This includes the following highways...
  AZ Interstate 17 between mile markers 213 and 232.
  AZ Route 51 between mile markers 12 and 15.
  US Highway 60 between mile markers 131 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3388 11192 3371 11157 3346 11156 3346 11158
      3358 11184 3372 11250 3394 11251 3389 11228
      3391 11224 3394 11223
TIME...MOT...LOC 0212Z 352DEG 26KT 3393 11242 3384 11191 3370 11164 

HAIL...<.75IN
WIND...60MPH
 
$$

Wilson
2 follow-up statements
330 
WWUS55 KPSR 310228
SVSPSR

Severe Weather Statement
National Weather Service Phoenix AZ
728 PM MST MON JUL 30 2018

AZC013-310245-
/O.CON.KPSR.SV.W.0027.000000T0000Z-180731T0245Z/
Maricopa AZ-
728 PM MST MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST
FOR MARICOPA COUNTY...

At 726 PM MST, severe thunderstorms were located along a line
extending from 8 miles northeast of Wittmann to near Scottsdale to
Goldfield Ranch, moving south at 30 mph. 

Deer Valley Municipal Airport recorded a gust of 74 mph with this 
line of storms.  Gusts up to 60 mph are still possible.  

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Phoenix, Glendale, Scottsdale, Peoria, Surprise, Fountain Hills, New
River, Cave Creek, Carefree, Deer Valley Airport, Granite Reef Dam,
Lake Pleasant, McDowell Mountain Park, Goldfield Ranch and Scottsdale
Airport.

This includes the following highways...
AZ Interstate 17 between mile markers 213 and 232.
AZ Route 51 between mile markers 12 and 15.
US Highway 60 between mile markers 131 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3388 11192 3371 11157 3346 11156 3346 11158
      3358 11184 3372 11250 3394 11251 3389 11228
      3391 11224 3394 11223
TIME...MOT...LOC 0226Z 352DEG 26KT 3384 11240 3375 11189 3361 11163 

HAIL...<.75IN
WIND...60MPH
 
$$

Wilson
314 
WWUS55 KPSR 310247
SVSPSR

Severe Weather Statement
National Weather Service Phoenix AZ
747 PM MST MON JUL 30 2018

AZC013-310257-
/O.EXP.KPSR.SV.W.0027.000000T0000Z-180731T0245Z/
Maricopa AZ-
747 PM MST MON JUL 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR MARICOPA COUNTY HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.

LAT...LON 3388 11192 3371 11157 3346 11156 3346 11158
      3358 11184 3372 11250 3394 11251 3389 11228
      3391 11224 3394 11223
TIME...MOT...LOC 0247Z 352DEG 26KT 3371 11238 3362 11187 3348 11161 

$$

Wilson

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:43 PM MST, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 30, 5:43 PM MST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
543 PM MST Mon Jul 30 2018

.UPDATE...
Updated Aviation section.

&&

.SYNOPSIS...
The Monsoon High will predominate across the Desert Southwest
through early next week, resulting in temperatures a few degrees
above normal. Storms will be most favored across the higher terrain
east of Phoenix, though there will be a slight chance of
thunderstorms across south-central Arizona each day.

&&

.DISCUSSION...
Today: It looks like clouds were able to clear out early enough
this morning to provide us with sufficient day time heating today.
The upper-level ridge continues to meander near southern Nevada,
providing us with another day of mid-level easterlies. Sufficient
moisture continues to exist across the southern half of the state
with PWs ranging from 1 to 2 inches and the greatest moisture
existing from Maricopa county westward into southeast California.
Currently, scattered storms have already started to develop over
the higher terrain of Gila county, with some isolated stronger
storms apparent on radar. According to the SPC mesoanalysis page,
CAPE values in this region range from 1000 to 2500 J/kg with very
little CIN. In addition, DCAPE values in this same region are
around 1000 to 1300, so stronger storms that develop will have the
potential to produce strong downdrafts. With the steering flowing
being out of the east-northeast, expect activity to continue to
push westward, with most CAMs indicating an outflow boundary
pushing across the western portion of our forecast area, starting
in Gila county around 22Z/23, then pushing through the PHX metro
somewhere between 00Z to 03Z, then exiting Maricopa county
somewhere between 04Z and 05Z. Some of these models also
continue to indicate that the outflow boundary could even push
further westward into La Paz and Yuma county and potentially as
far west as southeast California. So the main question is, will
these outflows be strong enough to generate additional storms over
the lower deserts? The forecast soundings for PHX, show up to
2000 J/kg of CAPE, however there is a pretty moderate cap so it
would take a strong outflow boundary to trigger additional storms
across the lower deserts. Most CAMs remain pretty optimistic today
and do have thunderstorms over the Phoenix metro, so it's not
completely out of the question today and chances definitely look
better than yesterday.

Tuesday-Monday:
Little change in the pattern is anticipated as the aforementioned
Monsoon High persists and meanders across the Desert Southwest.
This will generally result in temperatures a few degrees above
normal and well below records. Latest NAEFS percentiles indicate
low-level mixing ratios near climatology, which will generally
favor the Mogollon Rim and higher terrain for storm activity.
However, it is possible that scattered thunderstorms will
materialize across central Arizona one or two days this week,
despite the PoPs near Climo.

Latest operational GFS and ECMWF depict a well-defined inverted
trough approaching the region late in the weekend or early next
week. This will likely enhance the threat for precipitation along
with other monsoon hazards including strong winds and blowing
dust.

&&

.AVIATION...

South-Central Arizona including KPHX, KIWA, and KSDL:

Strong storms that are ongoing in Gila County and are beginning to
push into far northeastern Maricopa County should at least push an
outflow through KIWA and KSDL around 0130Z and possibly KPHX most
likely after 02Z. These storms would arrive earlier if they
maintained their current intensity and W-SW progress, but some
weakening is still expected based on recent daily trends. It is
worth noting that more hi-res models, including the most recent
HRRR runs and a few of the HREF runs, are pushing at least some of
this convective activity into the lower deserts than yesterday.
The earlier initiation of storms relative to yesterday makes this
more likely as well, so we have added VCTS into KIWA and KSDL from
0130-03Z. We kept VCSH for KPHX since the storms may not be able
to hold together that far west assuming the outflows push ahead of
the storms. However, the strongest thunderstorm cells near Payson
may be able to push into lower deserts and hold together after
sunset due to a shortwave that may be rotating around the ridge
aloft. If this occurs, we will amend as needed. Otherwise, expect
easterly winds to return late overnight with the normal diurnal
progression to westerly by early afternoon tomorrow. Thunderstorm
chances for the lower deserts will be lower tomorrow without the
additional shortwave forcing.

Southeast California/Southwest Arizona including KIPL and KBLH:

Aviation impacts are generally not expected through tomorrow
afternoon aside from some midlevel clouds at KIPL and high clouds
at KBLH. There is a low chances of thunderstorms making it into La
Paz or Yuma Counties that may push a few outflows into the TAF
sites, but chances are too low to include at this time. Apart
from outflows, southeasterly winds at KIPL and southerly winds at
KBLH below 10 knots will be favored.

Aviation Discussion not updated for amended TAFs.

&&

FIRE WEATHER...

Thursday through Monday:

Anticipate a familiar Monsoon weather pattern this week with storm
activity occurring mainly over the higher terrain of Arizona with
only slight chances over the lower deserts. Storm chances depart
from southeast California and southwest AZ on Friday through
Monday as atmospheric moisture content aloft declines somewhat.
Otherwise, minimum humidities will remain above 15% on the lower
deserts (upper teens to mid 20s; mid 20s to mid 30s higher
terrain). Overnight recovery will remain good. Apart from
thunderstorms, winds will be light except for typical afternoon
and evening breeziness.

&&

.SPOTTER INFORMATION STATEMENT...
Skywarn amateur radio Nets may need to be activated for this
afternoon and evening. Spotters should follow standard reporting
procedures.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Hernandez
AVIATION...AJ
FIRE WEATHER...AJ

In the hours before

Local storm report, Jul 30, 6:26 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
626 PM MST MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       1 NNE SUPERIOR          33.30N 111.10W
07/30/2018  E0.50 INCH       PINAL              AZ   TRAINED SPOTTER

            OVER 1/2 INCH OF RAIN IN LESS THAN 20
            MINUTES.

&&

MP
Special weather statement, Jul 30, 6:26 PM MST, 46 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
626 PM MST MON JUL 30 2018

AZZ537-541-542-545-310215-
New River Mesa AZ-Cave Creek/New River AZ-Northwest Valley AZ-
Deer Valley AZ-
626 PM MST MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA COUNTY UNTIL 715 PM
MST...

At 625 PM MST, Doppler radar was tracking a strong thunderstorm near
Rock Springs, or 13 miles north of New River, moving south at 20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
New River, Cave Creek, Lake Pleasant and Anthem.

This includes the following highways...
AZ Interstate 17 between mile markers 221 and 241.
AZ Route 74 between mile markers 12 and 30.
AZ Route 303 between mile markers 130 and 139.

LAT...LON 3403 11197 3372 11197 3379 11247 3391 11240
      3389 11231 3391 11224 3395 11224 3397 11219
      3405 11215
TIME...MOT...LOC 0125Z 020DEG 17KT 3411 11216

Wilson
Special weather statement, Jul 30, 6:35 PM MST, 37 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
635 PM MST MON JUL 30 2018

AZZ553-555-310215-
Northwest Pinal County AZ-Apache Junction/Gold Canyon AZ-
635 PM MST MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR PINAL COUNTY UNTIL 715 PM MST...

At 635 PM MST, Doppler radar was tracking a strong thunderstorm over
Florence, moving west at 15 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Florence, Coolidge, Blackwater, Magma, San Tan Valley, Valley Farms
and Cactus Forest.

This includes the following highways...
AZ Route 87 between mile markers 133 and 141.
AZ Route 79 between mile markers 129 and 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3298 11165 3318 11157 3309 11128 3299 11132
      3295 11137
TIME...MOT...LOC 0135Z 103DEG 13KT 3302 11140

Wilson
Special weather statement, Jul 30, 6:48 PM MST, 24 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
648 PM MST MON JUL 30 2018

AZZ537-541-542-545-547-549-557-310230-
Fountain Hills/East Mesa AZ-New River Mesa AZ-Mazatzal Mountains AZ-
Cave Creek/New River AZ-Northwest Valley AZ-Deer Valley AZ-
Rio Verde/Salt River AZ-
648 PM MST MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA COUNTY UNTIL 730 PM
MST...

At 647 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Rock Springs to 8 miles
west of Sunflower to near Canyon Lake. Movement was southwest at 20
mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Scottsdale, Fountain Hills, Sugarloaf Mountain, New River, Cave
Creek, Carefree, Lake Pleasant, McDowell Mountain Park, Saguaro Lake,
Canyon Lake, Goldfield Ranch, Desert Mountain, Camp Creek, Salt River
Tubing Recreation Area, Rio Verde, Granite Reef Dam, Fort McDowell,
Anthem and Seven Springs.

This includes the following highways...
AZ Interstate 17 between mile markers 219 and 241.
AZ Route 87 between mile markers 188 and 209.
AZ Route 74 between mile markers 13 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3403 11196 3391 11157 3353 11139 3350 11168
      3365 11180 3378 11243 3392 11241 3389 11231
      3391 11224 3395 11224 3397 11219 3405 11215
TIME...MOT...LOC 0147Z 030DEG 15KT 3410 11226 3389 11161 3357 11146

Wilson
Local storm report, Jul 30, 6:51 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
651 PM MST MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     DUST STORM       9 SE QUEEN CREEK        33.13N 111.55W
07/30/2018                   PINAL              AZ   TRAINED SPOTTER

            VISIBILITY LESS THAN 1/2 MILE.

&&

MP
Local storm report, Jul 30, 7:01 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
701 PM MST MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     10 WSW SUNFLOWER        33.84N 111.64W
07/30/2018  E66 MPH          MARICOPA           AZ   PUBLIC

            BARTLETT LAKE.

&&

MP

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:33 PM MSTFlash Flood WarningPSRGila3 hr
Jul 30, 5:42 PM MSTSpecial Weather StatementPSR48 min
Jul 30, 6:13 PM MSTSpecial Weather StatementPSR47 min
Jul 30, 6:16 PM MSTSevere Thunderstorm WarningPSRMaricopa29 min
Jul 30, 6:20 PM MSTDust Storm AdvisoryPSRMaricopa, Pinal40 min
Jul 30, 6:26 PM MSTSpecial Weather StatementPSR49 min
Jul 30, 6:35 PM MSTSpecial Weather StatementPSRPinal40 min
Jul 30, 6:48 PM MSTSpecial Weather StatementPSR42 min
Jul 30, 6:57 PM MSTDust Storm WarningPSRMaricopa, Pinal48 min
Jul 30, 7:08 PM MSTDust Storm AdvisoryPSRMaricopa, Pinal52 min
Jul 30, 7:23 PM MSTSevere Thunderstorm WarningPSRMaricopa52 min
Jul 30, 7:24 PM MSTFlash Flood WarningPSRMaricopa3 hr
Jul 30, 7:30 PM MSTDust Storm AdvisoryPSRMaricopa, Pinal60 min
Jul 30, 7:40 PM MSTFlash Flood WarningPSRMaricopa, Pinal3 hr
Jul 30, 7:46 PM MSTSevere Thunderstorm WarningPSRMaricopa44 min
Jul 30, 8:10 PM MSTDust Storm WarningPSRMaricopa, Pinal65 min
Jul 30, 8:21 PM MSTSpecial Weather StatementPSR39 min
Jul 30, 8:25 PM MSTDust Storm WarningPSRMaricopa, Pinal65 min
Jul 30, 8:39 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Jul 30, 8:58 PM MSTFlash Flood WarningPSRMaricopa2 hr
Jul 30, 9:15 PM MSTDust Storm AdvisoryPSRLa Paz, Maricopa, Yuma60 min
Jul 30, 9:33 PM MSTFlash Flood WarningPSRMaricopa117 min
Jul 30, 10:07 PM MSTDust Storm AdvisoryPSRLa Paz, Yuma38 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.